MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM TI CT MODULAR MIS PEDICLE SCREW SYSTEM; MODULAR MIS EXTENDED TAB TULIP

PRECISION SPINE, INC REFORM TI CT MODULAR MIS PEDICLE SCREW SYSTEM; MODULAR MIS EXTENDED TAB TULIP
Model Number 64-MT-0403
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: lot number: unknown.D4: primary unique device identifier (udi) number - unknown without lot identification.H3: device evaluation in process.A follow-up report will be submitted upon completion.
 
Event or Problem Description
It was reported that a one level reform ct case at l4-5 was performed on an unknown date.The right l4 ct tulip disengaged while set screw was being placed.Tulip was reengaged using the tab breaker, rod and set screw were placed in standard fashion.I monitored the scrub tech assemble the right-side screws to confirm they were snapped together properly.After insertion, left side l4 tulip disengaged prior to rod insertion.The tulip was replaced, and the prior one was set aside for inspection.There was no patient injury but a delay of 15 minutes to the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluation - tulip was inspected with a 7x loop prior to assembling with a screw observing no damage or deformation to components.Disassembly could not be replicated.The tulip-screw assembly was subsequently disassembled by drilling out the pins.The subcomponents were inspected and found to be within specification.Further assessments were performed using these components and gage pins to secure the assembly.Simulated implantation into 20 pcf foam was performed with these components multiple times.Again, the ability to disassemble the screw from the tulip was not demonstrated.The tulip was further examined with the aid of a 5x loop.Some deformation was observed around a small segment of the bottom opening where the screw extends thru the tulip.This may be due to the force applied during prior assessments.Disassembly is believed to be due to improper assembly as all assessments and tests to date have not been able to replicate this condition with properly assembled components, including components returned as complaint product.Although the need for corrective action has not been established, it is being recommended that information associated with proper assembly techniques be reviewed and updated if deemed appropriate, additional techniques / tips be explored, and/or a tool to aid in attaining proper assembly be developed and provided to sites exhibiting potential assembly issues.Review of device history records (50225_64-mt-0403) for the returned tulip found eighty-five (85) pieces of lot 50225ps released for distribution on 11/7/2024 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for the reported part number.

Brand Name
REFORM TI CT MODULAR MIS PEDICLE SCREW SYSTEM
Common Device Name
MODULAR MIS EXTENDED TAB TULIP
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key20942474
Report Number3005739886-2024-00064
Device Sequence Number19961844
Product Code NKB
UDI-Device Identifier00840019940610
UDI-Public(01)00840019940610(11)241105(10)50225PS
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K150856
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number64-MT-0403
Device Catalogue Number64-MT-0403
Device Lot Number50225PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/16/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown